MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514240
Medical Device Problem Codes Misassembled (1398); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf impact code f2301 captures the reportable event of the physician used rescue forceps to adjust the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal covered proximal release stent was implanted in the esophagus to treat a malignant tumor during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.During the procedure, the radiopaque markers did not indicate the exact place where the coverage of the stent was after full deployment.The stent was 2cm below the markers and was not covering the stenosis.The physician then used rescue forceps to adjust the stent, and the procedure was completed.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal covered proximal release stent was implanted in the esophagus to treat a malignant tumor during a stent placement procedure performed on (b)(6) 2024.The patient's anatomy was not dilated prior to stent placement.During the procedure, the radiopaque markers did not indicate the exact place where the coverage of the stent was after full deployment.The stent was 2cm below the markers and was not covering the stenosis.The physician then used rescue forceps to adjust the stent, and the procedure was completed.There were no patient complications reported as a result of this event.Additional information received on january 7, 2025.It was reported that the patient's anatomy was stenotic but was not tortuous and the procedure performed was esophagogastroduodenoscopy (egd).
 
Additional Manufacturer Narrative
Block b5 was updated based on the additional information received on january 7, 2025.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf impact code f2301 captures the reportable event of the physician used rescue forceps to adjust the stent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21105735
Report Number3005099803-2024-06724
Device Sequence Number8782406
Product Code ESW
UDI-Device Identifier08714729716105
UDI-Public08714729716105
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Model NumberM00514240
Device Catalogue NumberM00514240
Device Lot Number0034065569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/29/2025
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown